Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 15, 2018, 1:21 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 15, 2018, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
Counties Henry County, TN, Weakley County, TN
The radar
The Ft Campbell radar (KHPX), 95 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WWUS84 KMEG 151821
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
121 PM CDT SUN JUL 15 2018
TNZ003-004-022-151900-
Weakley TN-Benton TN-Henry TN-
121 PM CDT SUN JUL 15 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Northeastern Weakley County in northwestern Tennessee...
Northern Benton County in Middle Tennessee...
Henry County in northwestern Tennessee...
At 120 PM CDT...strong thunderstorms producing winds at least 40 mph
and very heavy rain were located from east of Paris, to near
Dresden, moving east at 20 mph.
Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Weakley...northern Benton and Henry Counties
should monitor this storm closely.
LAT...LON 3619 8878 3644 8878 3644 8806 3640 8802
3637 8800 3635 8798 3627 8794 3622 8795
3619 8793 3618 8794
TIME...MOT...LOC 1820Z 276DEG 18KT 3632 8839
$$
WOODALLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:34 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 15, 12:34 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1234 PM CDT Sun Jul 15 2018
.UPDATE...
Updated for 18Z TAF issuance.
&&
.DISCUSSION...
Convection continues to hold off from entering the Midsouth this
morning from Missouri and Kentucky. So reduced chance PoPs to just
within 30 miles of the border through 1pm. CAM's indicate storms
quickly ramping up in the 20-21z time frame across northwest
Tennessee...supported by the current MCV southwest of St. Louis.
These cells could quickly become severe as they track southeast
towards the Tennessee River. Not sure if these storms will quickly
back build into eastern Arkansas this afternoon or whether new
cells will form hours later early this evening from lingering
outflow boundaries. DCAPE of 1000-1300 j/kg are anticipated off
forecast skew-T's across West Tennessee suggesting water
loading/wet microburst potential. In addition...cell training
coupled with rainfall amounts of up to 3 inches per hour could
lead to localized flash flooding.
All other forecast parameters are currently on track with current
heat indices already breaching 100F in a few locations.
JAB
&&
.PREV DISCUSSION... /issued 655 AM CDT Sun Jul 15 2018/
UPDATE...
Updated to include 12Z aviation discussion below.
PREV DISCUSSION... /issued 411 AM CDT Sun Jul 15 2018/
DISCUSSION...
At 3:00 AM heat indices are still in the upper 80s to even low 90
across the Midsouth. Jackson, TN is still reading a Heat index of 93
degrees with 91 at Jonesboro, AR. Temperatures are mostly in the
upper 70s although Jonesboro is 82 degrees, even warmer than last
night when the low was only 79 degrees. Its possible that Jonesboro
doesn't fall below 80 this morning. Most of the Midsouth should cool
into the middle to upper 70s. The coolest temperatures across the
region will be near the Tennessee River where we may see some low
70s. A few showers are developing near the Missouri Bootheel and
Northeast Arkansas. Short term guidance continues to develop and
strengthen this precipitation as a positively tilted trough
approaches the Mississippi River.
Another Heat Advisory is in effect today for the entire MidSouth.
Heat indices may approach 110 degrees at the warmest locations.
Surface high pressure and a ridge aloft is slowly shifting off the
the East. The intense heat should easily overwhelm the cap this
afternoon resulting in scattered to numerous thunderstorms. Storms
could produce locally heavy rainfall and gusty strong wind, but
are not expected to be severe.
A ridge will build to our West early next week resulting in Northwest
flow across the Midsouth. This pattern will keep at least a slight
chance of rain across the area through midweek before the ridge
shifts to the East later in the work week. Thursday and Friday look
mostly dry. Slightly cooler, but only near normal temperatures are
expected Monday with slightly below normal temperatures Tuesday
through Thursday. Guidance is now a bit more bullish in bringing in a
deep trough across the Eastern US after midweek. Will keep
temperatures near to slightly below normal for now...but there is the
potential for well below normal temperatures along with enhanced rain
chances.
30
&&
.AVIATION...
/18z TAFs/
Forecast challenge today is timing and extent of SHRA/TSRA affecting
TAF sites. Scattered SHRA/TSRA already developing across the area.
Will include afternoon VCTS at all sites. A weak upper system should
bring another round of SHRA/TSRA in the 03-06Z period. Considered
TEMPO groups for the evening round, but given uncertainty in
timing/details, will hold off for now and continue VCTS at TAF sites
into late evening/overnight hours. Will amend and ramp up if
guidance/observed trends converge better. Otherwise, mostly VFR with
light W to S winds and possible spotty BR before daybreak Monday.
GW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 9 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 9 PM CDT this evening for Dunklin-Pemiscot.
MS...Heat Advisory until 9 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 9 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 15, 8:11 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 811 AM CDT Sun Jul 15 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161515- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 811 AM CDT Sun Jul 15 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Heat index values are expected to exceed 105 degrees across the Midsouth today. There is a Marginal Risk for severe thunderstorms north of a Forrest City Arkansas to a Savannah Tennessee line this afternoon and evening. Damaging winds and localized heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong thunderstorms with gusty winds will be possible, Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the northern two thirds of the Midsouth this afternoon and evening. JAB
In the hours before
Special weather statement, Jul 15, 11:48 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
1148 AM CDT SUN JUL 15 2018
TNZ001-002-151730-
Lake TN-Obion TN-
1148 AM CDT SUN JUL 15 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 PM CDT
FOR...
Northeastern Lake County in northwestern Tennessee...
Northern Obion County in northwestern Tennessee...
At 1148 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Clayton, or 9 miles
south of Big Oak Tree State Park, moving east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Lake and northern Obion Counties should
monitor this storm closely.
LAT...LON 3650 8893 3634 8895 3638 8951 3642 8954
3644 8954 3646 8952 3650 8952 3650 8949
3647 8949 3646 8948 3646 8946 3650 8942
3651 8931
TIME...MOT...LOC 1648Z 251DEG 27KT 3651 8936Special weather statement, Jul 15, 12:22 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
1222 PM CDT SUN JUL 15 2018
TNZ002>004-151815-
Weakley TN-Obion TN-Henry TN-
1222 PM CDT SUN JUL 15 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 PM CDT
FOR...
Northern Weakley County in northwestern Tennessee...
Northeastern Obion County in northwestern Tennessee...
Northwestern Henry County in northwestern Tennessee...
At 1222 PM CDT...a strong thunderstorm producing ${allThreat}over
Palmersville, or 15 miles northwest of Paris, moving east at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Weakley...northeastern Obion and northwestern
Henry Counties should monitor this storm closely.
LAT...LON 3633 8822 3634 8908 3650 8907 3650 8816
TIME...MOT...LOC 1722Z 257DEG 10KT 3642 8853Special weather statement, Jul 15, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
121 PM CDT SUN JUL 15 2018
TNZ003-004-022-151900-
Weakley TN-Benton TN-Henry TN-
121 PM CDT SUN JUL 15 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Northeastern Weakley County in northwestern Tennessee...
Northern Benton County in Middle Tennessee...
Henry County in northwestern Tennessee...
At 120 PM CDT...strong thunderstorms producing winds at least 40 mph
and very heavy rain were located from east of Paris, to near
Dresden, moving east at 20 mph.
Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Weakley...northern Benton and Henry Counties
should monitor this storm closely.
LAT...LON 3619 8878 3644 8878 3644 8806 3640 8802
3637 8800 3635 8798 3627 8794 3622 8795
3619 8793 3618 8794
TIME...MOT...LOC 1820Z 276DEG 18KT 3632 8839
WOODALLThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:56 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 49 min |
| Jul 14, 8:32 PM CDT | Special Weather Statement | MEG | Henry | 28 min |
| Jul 14, 8:59 PM CDT | Special Weather Statement | MEG | Henry | 46 min |
| Jul 15, 3:57 AM CDT | Heat Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 16 hr |
| Jul 15, 11:48 AM CDT | Special Weather Statement | MEG | Obion | 42 min |
| Jul 15, 12:22 PM CDT | Special Weather Statement | MEG | Weakley | 53 min |
| Jul 15, 12:43 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 47 min |
| Jul 15, 2:01 PM CDT | Special Weather Statement | MEG | Benton | 44 min |
| Jul 15, 2:18 PM CDT | Special Weather Statement | MEG | Hardin | 42 min |
| Jul 15, 2:34 PM CDT | Areal Flood Advisory | MEG | Benton, Decatur, Hardin | 116 min |
| Jul 15, 3:38 PM CDT | Special Weather Statement | MEG | Crockett, Dyer, Gibson | 52 min |
| Jul 15, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 35 min |
| Jul 15, 5:48 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 42 min |
| Jul 15, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 52 min |
| Jul 15, 6:34 PM CDT | Special Weather Statement | MEG | Shelby | 41 min |
| Jul 15, 2:40 PM CDT | Special Weather Statement | MEG | Itawamba | 50 min |
| Jul 15, 3:47 PM CDT | Special Weather Statement | MEG | Lee | 28 min |
| Jul 15, 3:49 PM CDT | Areal Flood Advisory | MEG | Lee | 56 min |
| Jul 15, 4:05 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 25 min |
| Jul 15, 4:08 PM CDT | Special Weather Statement | MEG | Chickasaw | 52 min |
| Jul 15, 4:32 PM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 43 min |
| Jul 15, 5:03 PM CDT | Areal Flood Advisory | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 117 min |
| Jul 15, 3:53 PM CDT | Special Weather Statement | MEG | Greene | 37 min |
| Jul 15, 4:23 PM CDT | Special Weather Statement | MEG | Craighead, Lawrence | 52 min |
| Jul 15, 4:26 PM CDT | Special Weather Statement | MEG | Phillips | 49 min |
| Jul 15, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 23 min |
| Jul 15, 5:07 PM CDT | Special Weather Statement | MEG | Poinsett | 38 min |
| Jul 15, 5:18 PM CDT | Special Weather Statement | MEG | Mississippi | 42 min |
| Jul 15, 5:37 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Lawrence | 113 min |
| Jul 15, 5:49 PM CDT | Special Weather Statement | MEG | Cross | 41 min |
| Jul 15, 6:58 PM CDT | Special Weather Statement | MEG | Pemiscot | 47 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.